Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 142, NWS North Platte, NE

July 7, 20196 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2019, 12:22 AM MDT for 6 counties in Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2019, 12:22 AM MDT (06:22 UTC)
Expired
Jul 7, 2019, 1:15 AM MDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Arthur County, NE, Chase County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 12:30 AM MDTTSTM WND GST 466 Ese Keystone, NEMESONET STATION EW7246 KEYSTONE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 9:52 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

180 
WUUS53 KLBF 070622
SVRLBF
NEC005-029-085-101-111-135-070715-
/O.NEW.KLBF.SV.W.0142.190707T0622Z-190707T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
122 AM CDT Sun Jul 7 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southeastern Arthur County in west central Nebraska...
  Perkins County in southwestern Nebraska...
  Keith County in southwestern Nebraska...
  Northern Chase County in southwestern Nebraska...
  Western Lincoln County in southwestern Nebraska...
  Northwestern Hayes County in southwestern Nebraska...

* Until 215 AM CDT/115 AM MDT/.

* At 121 AM CDT/1221 AM MDT/, severe thunderstorms were located along
  a line extending from 14 miles north of Keystone to 6 miles north
  of Madrid to near Venango, moving east at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ogallala, Imperial, Grant, Sutherland, Hershey, Paxton, Wallace,
  Madrid, Venango, Elsie, Lamar, Dickens, Keystone, Kingsley Dam, 
  Sarben, Sutherland Reservoir, Roscoe, and Chase.

This includes the following highways...
 Highway 61 between mile markers 41 and 115.
 Highway 92 between mile markers 135 and 138.
 Highway 97 between mile markers 5 and 9.
 Interstate 80 in Nebraska between mile markers 125 and 174.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4056 10206 4084 10204 4103 10176 4147 10178
      4142 10140 4140 10140 4140 10130 4129 10080
      4070 10087 4049 10170
TIME...MOT...LOC 0621Z 291DEG 34KT 4141 10149 4094 10159 4081 10201 

HAIL...0.75IN
WIND...60MPH
 
$$

ET
1 follow-up statement
948 
WWUS53 KLBF 070650
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
150 AM CDT Sun Jul 7 2019

NEC005-070659-
/O.CAN.KLBF.SV.W.0142.000000T0000Z-190707T0715Z/
Arthur NE-
150 AM CDT Sun Jul 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT/400 AM
MDT/ for southwestern and west central Nebraska.

LAT...LON 4056 10205 4070 10205 4082 10204 4101 10160
      4139 10156 4140 10130 4129 10080 4070 10087
      4049 10170
TIME...MOT...LOC 0649Z 293DEG 33KT 4132 10117 4082 10132 4068 10178 

$$

NEC029-085-101-111-135-070715-
/O.CON.KLBF.SV.W.0142.000000T0000Z-190707T0715Z/
Perkins NE-Keith NE-Chase NE-Lincoln NE-Hayes NE-
150 AM CDT Sun Jul 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM
CDT/115 AM MDT/ FOR PERKINS...EASTERN KEITH...NORTHERN CHASE...
WESTERN LINCOLN AND NORTHWESTERN HAYES COUNTIES...

At 149 AM CDT/1249 AM MDT/, severe thunderstorms were located along a
line extending from 11 miles north of Sutherland to near Elsie to 11
miles south of Grant, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Imperial, Grant, Sutherland, Hershey, Paxton, Wallace, Madrid,
Venango, Elsie, Lamar, Dickens, Sarben, Sutherland Reservoir State
Recreation Area, Chase, O'Fallons, Wanamaker State Wildfire
Management Area, Somerset, Grainton, Brandon and Coker.

This includes the following highways...
 Highway 61 between mile markers 41 and 75.
 Highway 97 between mile markers 5 and 9.
 Interstate 80 in Nebraska between mile markers 134 and 174.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4056 10205 4070 10205 4082 10204 4101 10160
      4139 10156 4140 10130 4129 10080 4070 10087
      4049 10170
TIME...MOT...LOC 0649Z 293DEG 33KT 4132 10117 4082 10132 4068 10178 

HAIL...0.75IN
WIND...60MPH
 
$$

ET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:18 PM MDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 6, 11:18 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
1218 AM CDT Sun Jul 7 2019

.SHORT TERM...(This evening through Sunday night)
Issued at 326 PM CDT Sat Jul 6 2019

Atmosphere again in recovery mode this afternoon in the wake of the
latest MCS that crossed the area last night. A weak surface low is
noted across north central Nebraska, with bands of stratocumulus
clouds in areas of weak convergence across the region. An isolated
weak thunderstorm could develop in one of those areas of weak
convergence, but the better threat of thunderstorms will come later
this evening and overnight. HRRR and several other Hi-Res HREF
members organize thunderstorms into a small complex across the
central and southern Panhandle early this evening. The storms then
track east across portions of the southern Sandhills and southwest
Nebraska late this evening and overnight. Some strong wind potential
with the cluster as well as locally heavy rainfall. Will carry a
swath of likely pops where the system is expected to track with 40
or less pops elsewhere. Similar set up on Sunday with southeast
moist low-level flow aiding in destabilization across the western
High Plains Sunday afternoon and evening. This should once again
lead to scattered afternoon thunderstorm development, with the
activity possibly moving into western Nebraska Sunday evening.
Otherwise southeast winds will increase Sunday as pressure falls
across the Western High Plains. Gusts up to 30 mph are possible
across portions of the Sandhills and north central Nebraska. The
increased wind will aid in better mixing with highs into the mid 80s
across western Nebraska.

.LONG TERM...(Monday through Saturday)
Issued at 326 PM CDT Sat Jul 6 2019

The start of the upcoming week will be unsettled. Upper level
ridging will be suppressed well south as an upper level trough moves
east across the Central and Northern Plains. This will lead to an
uptick in shower and thunderstorm chances Monday and Tuesday. By
the middle and latter parts of the week, GEFS and ECMWF build
upper level ridging into the four corners region and much of the
Central and Southern Plains. This will spread a warm layer aloft
across much of the region which will limit rain chances. Above
normal temperatures are also expected, with highs climbing into
the lower 90s by Friday and Saturday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1218 AM CDT Sun Jul 7 2019

Numerous thunderstorms will move through wrn and ncntl Nebraska
overnight and exit the region 10z-13z this morning. Scattered
thunderstorms are possible this afternoon and this evening, mainly
south of highway 20. Otherwise VFR is generally expected across
western and north central Nebraska Sunday and Sunday evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...CDC
Hazardous weather outlook, Jul 6, 2:57 PM MDT, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
357 PM CDT Sat Jul 6 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-072100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
357 PM CDT Sat Jul 6 2019 /257 PM MDT Sat Jul 6 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are expected once again across western Nebraska
late this afternoon and evening. A few thunderstorms may be severe
with large hail, frequent lightning, and gusty outflow wind. In
addition, heavy rainfall will be possible, which may lead to
localized flooding. The thunderstorms are expected to move east
across the Sandhills and north central Nebraska this evening and
overnight with the main impacts being heavy rainfall, frequent
lightning and gusty outflow wind.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Thunderstorms are possible across western and north central
Nebraska Sunday through Tuesday. At this time, the threat of
widespread severe thunderstorms is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening
for locations west of Highway 61.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jul 7, 12:04 AM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
104 AM CDT SUN JUL 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     TSTM WND GST     1 WSW KINGSLEY DAM      41.21N 101.67W
07/07/2019  M62 MPH          KEITH              NE   MESONET

            DAVIS WEATHER STATION.

&&

ET
Local storm report, Jul 7, 12:06 AM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
106 AM CDT SUN JUL 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     3 ENE BIG SPRINGS       41.07N 102.02W
07/07/2019  M54 MPH          KEITH              NE   MESONET

            UPR938

&&

JURGENSEN
Local storm report, Jul 7, 12:10 AM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
110 AM CDT SUN JUL 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     9 S ARTHUR              41.45N 101.71W
07/07/2019  M39 MPH          ARTHUR             NE   MESONET

            MESONET STATION NB067 ARTHUR 8S.

&&
Local storm report, Jul 7, 12:14 AM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
114 AM CDT SUN JUL 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND GST     3 WSW OGALLALA          41.12N 101.77W
07/07/2019  M40 MPH          KEITH              NE   AWOS

&&

JURGENSEN
Special weather statement, Jul 7, 12:18 AM MDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
1218 AM MDT Sun Jul 7 2019

NEZ004-094-070715-
Sheridan-Western Cherry-
1218 AM MDT Sun Jul 7 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHERRY
AND NORTHEASTERN SHERIDAN COUNTIES...

At 1217 AM MDT, strong thunderstorms were clustered 19 miles west of
Medicine Lake, or 23 miles southeast of Gordon, moving northeast at
35 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Merriman, Medicine Lake, Highway 61 crossing the Snake River, Eli,
Highway 61 Crossing The Niobrara River, Irwin, Intersection of
Highway 61 and Shadbolt Road, Indian Hill, Intersection of Highway 20
and Irwin Road, Shell Lake State Wildlife Management Area and
Bayonne.

This includes the following highways...
 Highway 20 between mile markers 113 and 153.
 Highway 61 between mile markers 195 and 231.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4255 10125 4246 10193 4292 10212 4300 10169
      4299 10137
TIME...MOT...LOC 0617Z 243DEG 28KT 4265 10180

ET
Local storm report, Jul 7, 12:22 AM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
122 AM CDT SUN JUL 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     1 E BRULE               41.10N 101.86W
07/07/2019  M41 MPH          KEITH              NE   MESONET

            MESONET STATION UP108 BRULE 1E.

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 10:07 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden53 min
Jul 6, 10:36 PM MDTSpecial Weather StatementLBFSheridan39 min
Jul 6, 10:52 PM MDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Keith, Perkins53 min
Jul 6, 11:00 PM MDTSpecial Weather StatementLBFGarden60 min
Jul 6, 11:04 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant56 min
Jul 6, 11:12 PM MDTSpecial Weather StatementLBFGrant33 min
Jul 6, 11:16 PM MDTAreal Flood AdvisoryLBFArthur, Deuel, Garden, Keith3 hr
Jul 6, 11:39 PM MDTSpecial Weather StatementLBFSheridan36 min
Jul 6, 11:44 PM MDTSevere Thunderstorm WarningLBFArthur, Chase, Deuel, Garden, Keith, McPherson and 1 more61 min
Jul 6, 11:46 PM MDTAreal Flood AdvisoryLBFArthur, Garden, Grant, Sheridan3 hr
Jul 6, 11:51 PM MDTSpecial Weather StatementLBFArthur, Grant54 min
Jul 7, 12:27 AM MDTAreal Flood AdvisoryLBFChase, Hayes, Lincoln, Perkins3 hr
Jul 7, 12:58 AM MDTAreal Flood WarningLBFPerkins3 hr
Jul 7, 1:05 AM MDTSevere Thunderstorm WarningLBFChase, Frontier, Hayes, Lincoln55 min
Jul 7, 1:20 AM MDTSpecial Weather StatementLBFCherry55 min
Jul 7, 1:39 AM MDTAreal Flood AdvisoryLBFFrontier, Hayes, Lincoln3 hr
Jul 7, 1:53 AM MDTSpecial Weather StatementLBFCherry22 min
Jul 7, 1:57 AM MDTSpecial Weather StatementLBFFrontier63 min
Jul 7, 2:09 AM MDTSpecial Weather StatementLBFBrown66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.